MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA INTRAOCULAR LENS
Model Number MX60E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Edema (1791); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.A review of the lot device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.Based on the available information, the root cause of this event could not be determined.Bausch + lomb will continue to monitor for similar occurrences.
 
Event or Problem Description
It was reported that after implantation of an intraocular lens (iol) into the left eye (os), the patient complained of pain and blurry vision, which progressed day 2.Slit lamp findings on post-op day 2 were corneal edema 4+, c/s injection 4+, ac cell 3+, vitreous haze, vitreous cells 3+, and vitritis 2+.The patient's best corrected distance visual acuity (bcdva) decreased from 20/30+ (pre-op) to hand motion.Based on the findings, it was presumed to be early staph endophthalmitis.An intravitreal tap/culture was performed & injections of ceftazidime, vancomycin and dexamethasone were administered.Results of the culture were negative.The patient outcome is good.According to the doctor, the most likely cause of the event is toxic anterior segment syndrome.Medications prescribed for use at home post-operatively: pred forte q1h daytime for 1 week vigamox qid.Prolensa (directed to discontinue use (b)(6) 2024).Lotemax (directed to discontinue use (b)(6) 2024).
 
Additional Manufacturer Narrative
Additional information: b5, g2, g3, h2, h11.
 
Event or Problem Description
Additional information was received indicating that approximately seven weeks prior to implantation of the iol into the left eye, the patient had the same model lens implanted into the right eye and did not have any complications.The patient had pre-existing ocular conditions of pseudoexfoliation syndrome (pxf) and small pupil in the left eye.

Brand Name
ENVISTA INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key22127156
Report Number0001313525-2025-00119
Device Sequence Number7265931
Product Code HQL
UDI-Device Identifier10757770531339
UDI-Public(01)10757770531339(17)270430(11)240514(10)3Q12802
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMX60E
Device Catalogue NumberMXUE2050
Device Lot Number3Q12802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale